SciELO - Scientific Electronic Library Online

 
vol.12 issue3Nontrivial Solutions to the Cubic Sieve Congruence Problem: x³ y²z mod pA Generic Method to Extend Message Space of a Strong Pseudorandom Permutation author indexsubject indexsearch form
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

  • Have no similar articlesSimilars in SciELO

Share


Computación y Sistemas

Print version ISSN 1405-5546

Comp. y Sist. vol.12 n.3 México Jan./Mar. 2009

 

Artículos

 

Construction of Rotation Symmetric Boolean Functions with optimal Algebraic Immunity*

 

Construcción de Funciones Booleanas de Rotación Simétrica con Inmunidad Algebraica Óptima

 

Sumanta Sarkar1 and Subhamoy Maitra2

 

1 SECRET INRIA Rocquencourt, B.P. 105 78153 Le Chesnay Cedex, FRANCE. E–mail: sumanta.sarkar@inria.fr

2 Applied Statistics Unit, Indian Statistical Institute, 203, B T Road, Calcutta 700 108, INDIA. E–mail: subho@isical.ac.in

 

Article received on March 1, 2008
Accepted on June 14, 2008

 

Abstract

In this paper, we present theoretical constructions of Rotation Symmetric Boolean Functions (RSBFs) on odd number of variables with the maximum possible algebraic immunity. To get high nonlinearity, we generalize our construction to a search technique in the RSBF class. We present RSBFs with the maximum algebraic immunity and high nonlinearity for odd number of variables. We also study the RSBFs on even number of variables for maximum algebraic immunity.

Keywords: Algebraic Immunity, Boolean Function, Nonlinearity, Nonsingular Matrix, Rotational Symmetry, Walsh Spectrum.

 

Resumen

En este artículo, presentamos construcciones teóricas de funciones Booleanas de rotación simétrica (RSBFs por sus siglas en inglés) con un número impar de variables y con máxima inmunidad algebraica. Con el objeto de obtener funciones Booleanas de muy alta no linealidad, generalizamos nuestra construcción a una técnica de búsqueda en la clase RSBF. Presentamos así RSBFs con inmunidad algebraica máxima y alta no linealidad para un número impar de variables, y también RSBFs con un número par de variables que exhiben inmunidad algebraica máxima.

Palabras Claves: Inmunidad algebraica, funciones Booleanas, no–linealidad, matrices no singulares, simetría rotacional, Espectro de Walsh.

 

DESCARGAR ARTÍCULO EN FORMATO PDF

 

Acknowledgments

The authors would like to thank the anonymous reviewer for his comments and suggestions on this paper.

 

References

1. Armknecht, F. (2004). Improving fast algebraic attacks. In B. K. Roy and W Meier (Eds.), FSE, Volume 3017 of Lecture Notes in Computer Science, pp. 65–82. Springer.        [ Links ]

2. Armknecht, F., C. Carlet, P. Gaborit, S. Künzli, W. Meier, and O. Ruatta (2006). Efficient computation of algebraic immunity for algebraic and fast algebraic attacks. In S. Vaudenay (Ed.), EUROCRYPT, Volume 4004 of Lecture Notes in Computer Science, pp. 147–164. Springer.        [ Links ]

3. Batten, L. M. (2004). Algebraic attacks over GF(q). In A. Canteaut and K. Viswanathan (Eds.), INDOCRYPT, Volume 3348 of Lecture Notes in Computer Science, pp. 84–91. Springer.        [ Links ]

4. Braeken, A. and B. Preneel (2005). Probabilistic algebraic attacks. In N. P. Smart (Ed.), IMA International Conference, Volume 3796 of Lecture Notes in Computer Science, pp. 290–303. Springer.        [ Links ]

5. Canteaut, A. (2005). Open problems related to algebraic attacks on stream ciphers. In International Workshop on Coding and Cryptography, WCC 2005, pp. 1–10. Invited talk.        [ Links ]

6. Carlet, C, X. Zeng, C. Li, and L. Hu (2007). Further properties of several classes of Boolean functions with optimum algebraic immunity. Cryptology ePrint Archive, Report 2007/370. http://eprint.iacr.org/.        [ Links ]

7. Cheon, J. H. and D. H. Lee (2004). Resistance of S–Boxes against algebraic attacks. In B. K. Roy and W. Meier (Eds.), FSE, Volume 3017 of Lecture Notes in Computer Science, pp. 83–94. Springer.        [ Links ]

8. Cho, J. Y. and J. Pieprzyk (2004). Algebraic attacks on SOBER–t32 and SOBER–t16 without Stuttering. In B. K. Roy and W. Meier (Eds.), FSE, Volume 3017 of Lecture Notes in Computer Science, pp. 49–64. Springer.        [ Links ]

9. Courtois, N. (2003). Fast algebraic attacks on stream ciphers with linear feedback. In D. Boneh (Ed.), CRYPTO, Volume 2729 of Lecture Notes in Computer Science, pp. 176–194. Springer.        [ Links ]

10. Courtois, N., B. Debraize, and E. Garrido (2006). On exact algebraic (non–)immunity of S–Boxes based on power functions. In L. M. Batten and R. Safavi–Naini (Eds.), ACISP, Volume 4058 of Lecture Notes in Computer Science, pp. 76–86. Springer.        [ Links ]

11. Courtois, N. and W. Meier (2003). Algebraic attacks on stream ciphers with linear feedback. In E. Biham (Ed.), EUROCRYPT, Volume 2656 of Lecture Notes in Computer Science, pp. 345–359. Springer.        [ Links ]

12. Courtois, N. and J. Pieprzyk (2002). Cryptanalysis of block ciphers with overdefined systems of equations. In Y. Zheng (Ed.), ASIACRYPT, Volume 2501 of Lecture Notes in Computer Science, pp. 267–287. Springer.        [ Links ]

13. Dalai, D. K., K. C. Gupta, and S. Maitra (2004). Results on algebraic immunity for cryptographically significant Boolean functions. In A. Canteaut and K. Viswanathan (Eds.), INDOCRYPT, Volume 3348 of Lecture Notes in Computer Science, pp. 92–106. Springer.        [ Links ]

14. Dalai, D. K., K. C. Gupta, and S. Maitra (2005). Cryptographically significant Boolean functions: Construction and analysis in terms of algebraic immunity. In H. Gilbert and H. Handschuh (Eds.), FSE, Volume 3557 of Lecture Notes in Computer Science, pp. 98–111. Springer.        [ Links ]

15. Dalai, D. K. and S. Maitra (2006). Reducing the number of homogeneous linear equations in finding annihilators. In G. Gong, T. Helleseth, H. Song, and K. Yang (Eds.), SETA, Volume 4086 of Lecture Notes in Computer Science, pp. 376–390. Springer.        [ Links ]

16. Dalai, D. K., S. Maitra, and S. Sarkar (2006). Basic theory in construction of Boolean functions with maximum possible annihilator immunity. Design Codes and Cryptography 40(1), 41–58.        [ Links ]

17. Didier, F. and J. Tillich (2006). Computing the algebraic immunity efficiently. In M. J. B. Robshaw (Ed.), FSE, Volume 4047 of Lecture Notes in Computer Science, pp. 359–374. Springer.        [ Links ]

18. Kurosh, A. G. (1955). Theory of Groups, Volume 1. Chelsea Publishing Co., New York.        [ Links ]

19. Li, N. and W. Qi (2006a). Construction and analysis of Boolean functions of 2t+1 variables with maximum algebraic immunity. In X. Lai and K. Chen (Eds.), ASIACRYPT, Volume 4284 of Lecture Notes in Computer Science, pp. 84–98. Springer.        [ Links ]

20. Li, N. and W. Qi (2006b). Symmetric Boolean functions depending on an odd number of variables with maximum algebraic immunity. IEEE Transactions on Information Theory 52(5), 2271–2273.        [ Links ]

21. Lobanov, M. (2005). Tight bound between nonlinearity and algebraic immunity. Available at Cryptology ePrint Archive, eprint.iacr.org, No. 2005/441.        [ Links ]

22. MacWilliams, F. J. and N. J. A. Sloane (1977). The Theory of Error Correcting Codes. North Holland.        [ Links ]

23. Stanica, P. and S. Maitra (2008). Rotation symmetric Boolean functions–Count and cryptographic properties. Discrete Applied Mathematics 156(10), 1567–1580.        [ Links ]

24. Meier, W., E. Pasalic, and C. Carlet (2004). Algebraic attacks and decomposition of Boolean functions. In C. Cachin and J. Camenisch (Eds.), EUROCRYPT, Volume 3027 of Lecture Notes in Computer Science, pp. 474–491. Springer.        [ Links ]

25. Olejar, D. and M. Stanek (1998). On cryptographic properties of random Boolean functions. Journal of Universal Computer Science 4(8), 705–717.        [ Links ]

26. Qu, L., C. Li, and K. Feng (2007). A note on symmetric Boolean functions with maximum algebraic immunity in odd number of variables. IEEE Transactions on Information Theory 53(8), 2908–2910.        [ Links ]

27. Sarkar, S. and S. Maitra (2008). Idempotents in the neighbourhood of Patterson–Wiedemann functions having Walsh spectra zeros. Design Codes and Cryptography, 49(1–3), 95–103.        [ Links ]

28. Sarkar, S. and S. Maitra (2007). Construction of rotation symmetric Boolean functions on odd number of variables with maximum algebraic immunity. In S. Boztas and H. F. Lu (Eds.), AAECC, Volume 4851 of Lecture Notes in Computer Science, pp. 271–280. Springer.        [ Links ]

29. Stanica, P., S. Maitra, and J. A. Clark (2004). Results on rotation symmetric bent and correlation immune Boolean functions. In B. K. Roy and W. Meier (Eds.), FSE, Volume 3017 of Lecture Notes in Computer Science, pp. 161–177. Springer.        [ Links ]

 

Note

* This in an extended and revised version of the paper (Sarkar and Maitra 2007).

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License